Drought, Benton
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Widespread and much needed precipitation fell across northwestern and west central Arkansas during February 2013. West central Arkansas received between 100 and 150 percent of normal precipitation while most of northwestern Arkansas was near to slightly below normal.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Widespread and much needed precipitation fell across northwestern and west central Arkansas during February 2013. West central Arkansas received between 100 and 150 percent of normal precipitation while most of northwestern Arkansas was near to slightly below normal. Several precipitation events affected the area during February, with the most significant occurring in the latter portion of the month, bringing widespread rain and snow to the region. This precipitation resulted in improved drought conditions across the area during the month with much of the region going from extreme drought (D3) to severe drought (D2) by month's end. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 11:42 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1142 PM CST THU JAN 31 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MOSTLY CLEAR TO FEW HIGH CLOUDS WITH NORTH NORTHEASTERLY WINDS WILL REMAIN COMMON ACROSS EAST OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. WINDS DURING THE DAY FRIDAY ARE EXPECTED TO SHIFT FROM THE NORTHEAST TO EAST AND THEN FROM THE SOUTH BY MID/LATE FRIDAY AFTERNOON. FEW/SCATTERED HIGH LEVEL CLOUD DECK WILL ALSO BE POSSIBLE THROUGHOUT THE REGION. VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 900 PM CST THU JAN 31 2013/ ..UPDATE... DISCUSSION... NARROW BAND OF LIGHT SNOW HAS SHIFTED WELL EAST OF THE AREA...WITH MOSTLY CLEAR SKIES THE REMAINDER OF THE NIGHT. HAVE NUDGED LOWS DOWN A DEGREE OR TWO ACROSS MOST OF THE AREA AND WOULDN'T BE SURPRISED TO SEE A FEW SINGLE DIGIT LOWS IN PARTS OF NW AR. UPDATED PRODUCTS OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... TUL 15 45 33 55 / 0 0 10 0 FSM 20 47 33 56 / 0 0 10 0 MLC 19 48 35 57 / 0 0 10 0 BVO 11 42 27 55 / 0 0 10 0 FYV 10 42 29 51 / 10 0 10 0 BYV 11 40 30 50 / 10 0 10 10 MKO 14 45 31 55 / 0 0 10 0 MIO 11 41 29 52 / 0 0 10 0 F10 15 46 33 57 / 0 0 10 0 HHW 25 49 37 59 / 0 0 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 905 PM CST THU JAN 31 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 905 PM CST THU JAN 31 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. DISCUSSION... COLD AND DRY AIR HAS OVERSPREAD THE ENTIRE REGION THIS EVENING. FRIDAY MORNING LOWS WILL BE QUITE CHILLY...RANGING FROM NEAR 10 DEGREES IN NORTHWEST ARKANSAS TO THE MID 20S IN FAR SOUTHEAST OKLAHOMA. SINGLE DIGIT WIND CHILL VALUES ARE EXPECTED FOR MOST OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY FRIDAY MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... SEVERAL WEAK COLD FRONTS WILL PASS THROUGH THE REGION OVER THE NEXT WEEK. MOISTURE APPEARS LIMITED AT THIS TIME WITH ONLY SMALL CHANCES OF RAIN WITH EACH FRONTAL PASSAGE. TEMPERATURES WILL GENERALLY REMAIN ABOVE NORMAL INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432387, 432388, 432389, 432390, 432391, 432392, 432393.